Ohio, 2014Winter Storm in Ohio, January 1 to 2, 2014
January 1 to 2, 2014 · NWS CLE · 2 events in 2 counties and zones
An area of low pressure moved east across the Tennessee Valley on January 1st and 2nd. A warm front from the low lifted into western Ohio causing snow to develop early on the 1st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved east across the Tennessee Valley on January 1st and 2nd. A warm front from the low lifted into western Ohio causing snow to develop early on the 1st. The snow continued all day on the 1st and much of the 2nd before finally tapering off during the evening hours. Periods of moderate to heavy snow occurred during the evening hours of the 1st and morning hours of the 2nd. Heavy snow fell on most of the Toledo Metropolitan area. Accumulations dropped off quickly to the south and east. A total of 9.4 inches of snow was measured at Toledo Express Airport with 6.8 inches of that total falling by midnight on the 2nd. Up to six inches of accumulation was reported as far south as Bowling Green in Wood County. North to northeast winds gusted to as much as 30 mph during this event and caused considerable blowing and drifting. Holiday travel was hampered by this storm as many accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 31, 9:41 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 31, 9:41 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
941 PM EST TUE DEC 31 2013
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH INTO THE OHIO VALLEY WEDNESDAY. LOW
PRESSURE DEVELOPING IN THE SOUTHERN PLAINS AND MOVE ACROSS THE
OHIO VALLEY ALONG THE FRONT LATE WEDNESDAY AND WEDNESDAY NIGHT
BEFORE MOVING OFF THE EAST COAST THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LIGHT SNOW IS SPREADING OVER THE NORTHERN SECTIONS OF THE FORECAST
AREA AS WARM AIR ADVECTION MOVES OVER THE REGION IN ADVANCE OF THE
NEXT SYSTEM. VISIBILITIES WITH THE SNOW ARE MAINLY 2-3SM FROM
NORTHERN OHIO WEST INTO NORTHERN INDIANA AND ILLINOIS. VERY FEW
VSBYS BELOW 1SM...AND I EXPECT THIS TREND TO CONTINUE. WITH VSBYS
ABOVE 2SM ACCUMULATING SNOW WILL BE DIFFICULT. WHILE THE SNOW
OVERNIGHT WILL BE WIDESPREAD AND PERSISTENT...ACCUMULATIONS SHOULD
REMAIN IN THE 1 TO 2 INCH RANGE WITH A FEW LOCATIONS AT 3 INCHES
OVERNIGHT. FOR THE MOST PART THE LAKE EFFECT SNOW BANDS HAVE MOVED
OFFSHORE OF ASHTABULA AND ERIE COUNTIES. I AM A LITTLE CONCERNED
WHAT WILL HAPPEN AS THE SYNOPTIC SNOW SEEDS THE LAKE EFFECT AREAS.
THIS INCREASED MOISTURE COULD TRIGGER ADDITIONAL LAKE EFFECT SNOW
BANDS FOR THE NEXT FEW HOURS. I AM NOT COMFORTABLE ENOUGH TO LOWER
THE LAKE EFFECT ADVISORIES AND WARNINGS AT THIS TIME. I WILL ALLOW
THEM TO CONTINUE UNTIL EXPIRATION.
PREVIOUS DISCUSSION...LAKE EFFECT SNOW WILL CONTINUE INTO
THE EARLY OVERNIGHT HOURS ACROSS NRN ASHTABULA AND ERIE COUNTIES.
SNOW WILL BE HEAVIEST ACROSS NRN/NERN ERIE COUNTY. WENT WITH 6 TO
LOCALLY 8. GUSTS WINDS ALSO A PROBLEM THERE WITH 35 MPH GUSTS.
OVERRUNNING MOISTURE WILL INCREASE THERE AFTER MIDNIGHT AND MAY
ACTUALLY ALLOW LAKE EFFECT SNOW TO INCREASE. OTHERWISE AS STATED
THE OVERRUNNING MOISTURE WILL INCREASE ACROSS THE AREA FROM THE
WEST THROUGH THE EVENING AND EARLY OVERNIGHT HOURS WITH LIGHT SNOW
DEVELOPING. WENT WITH 1 TO 2 ACROSS THE NORTHWEST AND AROUND AN
INCH ELSEWHERE NORTH. FURTHER SOUTH NOT EXPECTING MUCH. TEMPS
SHOULD NOT CHANGE MUCH. WILL HAVE AN ADVISORY FOR THE
WESTERN/NORTHWESTERN COUNTIES FOR THE LIGHT SNOW MOVING IN.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
SNOW WILL CONTINUE ACROSS THE FAR NORTHWEST THROUGH THE DAY WITH
MOISTURE PIVOTING NORTH ACROSS THE CENTRAL AND EASTERN COUNTIES AS
THE LOW APPROACHES THE OHIO VALLEY. THIS WILL LIKELY ALLOW FOR A
BREAK IN THE SNOW CENTRAL AND EAST WITH THE POSSIBLE EXCEPTION OF
THE NORTHERN TIER OF COUNTIES. MOISTURE DROPS BACK ACROSS THE AREA
WEDNESDAY NIGHT AND THURSDAY AS THE LOW MOVES THROUGH THE OHIO
VALLEY AND THEN EAST ON THURSDAY. WEDNESDAY NIGHT AND THURSDAY
EXPECT THE LAKE TO PROVIDE ADDED MOISTURE AS WINDS TURN NORTHEAST
AND THEN NORTH BEHIND THE LOW. 850MB TEMPS TURN QUITE COLD WITH
-18-20C OVER THE LAKE BY LATE THURSDAY. WINDS CHANGING QUICKLY
THROUGH THE WEDNESDAY NIGHT/THURSDAY TIME FRAME WHICH WILL HELP TO
LIMIT SNOW TOTALS DUE TO THE LAKE HOWEVER IS WIND DIRECTION CHANGE
SLOWS ALLOWING A LAKE HURON BAND TO DEVELOP TOTALS WILL NEED TO BE
RAISED. FOR NOW WILL CONTINUE WINTER STORM WATCH FOR THE COUNTIES
IN THE WEST WHERE THERE IS NO ADVISORY. IN THE EAST WILL CONTINUE
THE LAKE EFFECT HEADLINES ERIE/CRAWFORD AND ASHTABULA. BEHIND THAT
WILL CONTINUE WITH THE EXISTING WATCH BUT WILL PUSH IT BACK TO
WEDNESDAY AFTERNOON. DO NOT EXPECT SNOW WILL BE HEAVY ENOUGH
WEDNESDAY TO WARRANT A WARNING HOWEVER STRONG POTENTIAL REMAINS
FOR WEDNESDAY NIGHT AND THURSDAY. TEMPS SEASONAL TO A BIT BELOW
UNTIL ARCTIC AIR TAKES LOWS INTO THE SINGLE DIGITS THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE AREA ON FRIDAY. WHAT
REMAINS OF THE LAKE EFFECT WILL SHUT OFF AS THE FLOW BACKS TO THE
SOUTHWEST. SOME OF THE MODELS ARE SUGGESTING A NICE WARM UP ON
SATURDAY. WITH SNOW ON THE GROUND NOT SURE WE CAN FLUSH OUT ALL OF
THE ARCTIC AIR THAT QUICKLY. WE CAN PROBABLY RECOVER TO HIGHS NEAR
30 BY THE END OF THE DAY.
THE MODELS HAVE BEEN CONSISTENT IN BRINGING THE NEXT FRONT INTO THE
FORECAST AREA LATER SATURDAY NIGHT OR EARLY SUNDAY. MOST OF THE
MODELS ALSO FORECAST A DEEPENING SURFACE WAVE ON THE FRONT IN
RESPONSE TO A STRONG SHORT WAVE CROSSING THE MIDDLE OF THE COUNTRY.
NOT SURE IF THE MODELS ARE HAVING A PHASING PROBLEM BUT WILL NOT
DISMISS THE CHANCE FOR A SIGNIFICANT PRECIPITATION EVENT SOMEWHERE.
THERE ARE ANY NUMBER OF SCENARIOS THAT COULD DEVELOP DEPENDING ON
WHERE THE FRONTAL BOUNDARY IS AND HOW STRONG THE SURFACE WAVE IS.
HAVE BEEFED UP THE POPS TO "LIKELY" IN MOST AREAS AS WE SHOULD AT
LEAST SEE A PERIOD OF PRECIPITATION WITH OR BEHIND THE COLD FRONT.
TEMPERATURES ARE ALSO TRICKY BY SUNDAY AND PICKED WHAT I THOUGHT WAS
A "MIDDLE OF THE ROAD" GUESS.
COLDER AGAIN EARLY NEXT WEEK AS ANOTHER CHUNK OF ARCTIC AIR SEEMS
POISED TO FOLLOW THE FRONT ACROSS THE LOWER GREAT LAKES AND OHIO
VALLEY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
LOOKING AT A BRIEF LULL IN THE SNOW AS THE FLOW BECOMES MORE
SOUTHWEST AND THE LAKE EFFECT BANDS MOVE MORE INTO NEW YORK. ERIE
MAY STILL HAVE SOME SNOW SHOWERS...BUT NOT EXPECTING LONG LASTING
BANDS. MEANWHILE ANOTHER AREA OF SNOW MOVING OUT OF THE WEST WILL
RETURN SNOW SHOWERS STARTING AT TOL AROUND 3Z. THE FORCING WITH
THIS SYSTEM IS NOT OVERLY STRONG...SO EXPECTING LIGHT TO
OCCASSIONALLY MODERATE SNOW SHOWERS AS SPREADS EAST. LOOKING AT
MAINLY IFR CEILINGS AND REDUCED VISIBILITIES IN LIGHT SNOW TO
CONTINUE THROUGH MOST OF WEDNESDAY. FOR THE MORE SOUTHERN TAF
SITES LIKE FDY AND MFD WE COULD SEE LULLS IN THE SNOW AS THE FRONT
DRIFTS NORTHWARD. THE FRONT WILL KEEP WINDS LIGHT AND VARIABLE FOR
MUCH OF THE TAF PERIOD...BECOMING NORTH FOR THE LAKESHORE COUNTY
TAF SITES FOR MOST OF WEDNESDAY.
.OUTLOOK...A SNOWSTORM WITH IFR CONDITIONS WILL IMPACT THE AREA
FROM WEDNESDAY NIGHT INTO THURSDAY. IFR CONDITIONS WILL LINGER IN
SNOW SHOWERS LATE THURSDAY INTO THURSDAY NIGHT. VFR FRIDAY AND
SATURDAY. NON-VFR CONDITIONS WILL RETURN SATURDAY NIGHT INTO
SUNDAY WITH SNOW SHOWERS ACCOMPANYING THE NEXT COLD.
&&
.MARINE...
WEST SOUTHWEST WINDS WILL DIMINISH TONIGHT FROM WEST TO EAST AS HIGH
PRESSURE AT THE SURFACE BUILDS ACROSS LAKE ERIE. THE PRESSURE
GRADIENT WILL INCREASE ON WEDNESDAY BETWEEN A DEVELOPING LOW
PRESSURE CENTER IN THE SOUTHERN PLAINS AND THE ARCTIC HIGH PRESSURE
CENTER OVER THE NORTHERN PLAINS. THIS WILL BRING THE WIND AROUND
FROM THE NORTHEAST ON THE LAKE. NORTHEAST WINDS WILL INCREASE BY
WEDNESDAY NIGHT AND THURSDAY AS THE SURFACE LOW TRACKS ACROSS THE
OHIO VALLEY. THE NORTHEAST WIND WILL APPROACH GALE FORCE BY THURSDAY
BUT WILL LIKELY STAY CLOSER TO 30 KNOTS. SMALL CRAFT ADVISORIES THAT
EXPIRE LATER TONIGHT AND WEDNESDAY MORNING WILL HAVE TO BE POSTED
AGAIN BY WEDNESDAY EVENING.
THE WINDS WILL BACK MORE NORTHERLY BY THURSDAY NIGHT AND THEN
NORTHWESTERLY BY FRIDAY. WINDS WILL DIMINISH RATHER QUICKLY ON
FRIDAY AS HIGH PRESSURE MOVES OVER THE LAKE. THE FLOW WILL COME
AROUND FROM THE SOUTH AHEAD OF THE NEXT COLD FRONT BY SATURDAY. THE
FRONTAL PASSAGE IS EXPECTED BY SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OHZ011>014-020>023-089.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THURSDAY FOR OHZ003-
006>010-017>019.
LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EST WEDNESDAY FOR OHZ014-
089.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR OHZ027>030.
PA...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR PAZ001>003.
LAKE EFFECT SNOW ADVISORY UNTIL 4 AM EST WEDNESDAY FOR PAZ003.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST WEDNESDAY FOR PAZ001-
002.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LEZ147>149.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ142>146.
&&
SYNOPSIS...TK
NEAR TERM...GARNET
SHORT TERM...TK
LONG TERM...KOSARIK
AVIATION...JAMISON/KOSARIK
MARINE...KOSARIKHazardous weather outlook, Dec 31, 4:18 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EST TUE DEC 31 2013
OHZ011>013-020>023-012130-
CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
418 PM EST TUE DEC 31 2013
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>010-017>019-012130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
418 PM EST TUE DEC 31 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-OHZ031>033-036>038-047-012130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
418 PM EST TUE DEC 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ003-012130-
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA-
418 PM EST TUE DEC 31 2013
...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ027>030-012130-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
418 PM EST TUE DEC 31 2013
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001-002-012130-
NORTHERN ERIE-SOUTHERN ERIE-
418 PM EST TUE DEC 31 2013
...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 31, 8:04 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW EDINBORO 41.87N 80.13W
12/31/2013 M3.0 INCH ERIE PA SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301747
THOMPSONLocal storm report, Dec 31, 8:06 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
806 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW MILLCREEK TWP 42.06N 80.12W
12/31/2013 M4.1 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301748
THOMPSONLocal storm report, Dec 31, 8:11 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
811 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW ERIE AIRPORT 42.08N 80.18W
12/31/2013 M4.9 INCH ERIE PA ASOS
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301749
THOMPSONLocal storm report, Dec 31, 8:12 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
812 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW MANSFIELD LAHM AIRPORT 40.82N 82.52W
12/31/2013 M2.6 INCH RICHLAND OH ASOS
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301750
THOMPSONLocal storm report, Dec 31, 8:15 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW YOUNGSTOWN WARREN AIRPO 41.26N 80.68W
12/31/2013 M2.2 INCH TRUMBULL OH ASOS
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301751
THOMPSONLocal storm report, Dec 31, 9:24 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
924 PM EST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW GENEVA 41.80N 80.95W
12/31/2013 M2.5 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301752
THOMPSONWinter Storm, Lucas
- When
- January 1, 12:00 AM EST to January 2, 7:00 PM EST
- Where
- Lucas forecast zone
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
An area of low pressure moved east across the Tennessee Valley on January 1st and 2nd. A warm front from the low lifted into western Ohio causing snow to develop early on the 1st. The snow continued all day on the 1st and much of the 2nd before finally tapering off during the evening hours. Periods of moderate to heavy snow occurred during the evening hours of the 1st and morning hours of the 2nd. Heavy snow fell on most of the Toledo Metropolitan area. Accumulations dropped off quickly to the south and east. A total of 9.4 inches of snow was measured at Toledo Express Airport with 6.8 inches of that total falling by midnight on the 2nd. North to northeast winds gusted to as much as 30 mph during this event and caused considerable blowing and drifting. Holiday travel was hampered by this storm as many accidents were reported.
Winter Storm, Wood
- When
- January 1, 12:00 AM EST to January 2, 7:00 PM EST
- Where
- Wood forecast zone
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
An area of low pressure moved east across the Tennessee Valley on January 1st and 2nd. A warm front from the low lifted into western Ohio causing snow to develop early on the 1st. The snow continued all day on the 1st and much of the 2nd before finally tapering off during the evening hours. Periods of moderate to heavy snow occurred during the evening hours of the 1st and morning hours of the 2nd. Heavy snow fell on most of the Toledo Metropolitan area. Accumulations dropped off quickly to the south and east. Up to six inches of accumulation was reported as far south as Bowling Green in Wood County. North to northeast winds gusted to as much as 30 mph during this event and caused considerable blowing and drifting. Holiday travel was hampered by this storm as many accidents were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and Heavy Snow in Montana, January 1 to 4, 20141 death · 78 kt wind · 30 events
- Heavy Snow in Ohio, January 1 to 2, 2014$1.3 million · 6 events
- Heavy Snow in New York, January 1 to 3, 2014$268,000 · 16 events
- Drought in New Mexico, January 1 to 31, 201434 events
- Heavy Snow and Winter Weather in New York, January 1 to 3, 201427 events
- Winter Weather in Indiana, January 1 to 2, 201424 events
- Flooding in Arkansas, January 1 to 27, 2014$25,000 · 3 events
- Drought in Texas, January 1 to 31, 201422 events
- Drought in Oklahoma, January 1, 201420 events
- Winter Storm in New York, January 1 to 3, 201418 events
- Drought in Nebraska, January 1 to 31, 201417 events
- Extreme Cold in Maine, January 1 to 4, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495554, 495555.